Alert archive / Nebraska / Red Flag Warnings in 2010
Red Flag Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Sep 20, 2010, 1:24 AM MDT for 7 counties in Nebraska. It took effect at Sep 20, 2010, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2010, 1:24 AM MDT (07:24 UTC)
- In effect from
- Sep 20, 2010, 1:00 PM MDT
- Expired
- Sep 20, 2010, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS83 KLBF 200724 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 224 AM CDT MON SEP 20 2010 .THE COMBINATION OF LOW RELATIVE HUMIDITY AND WINDY CONDITIONS ALONG THE LEE SIDE SURFACE TROUGH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN NEBRASKA WEST OF STATE HIGHWAY 61. NEZ204-201930- /O.UPG.KLBF.FW.A.0006.100920T1800Z-100921T0300Z/ /O.NEW.KLBF.FW.W.0007.100920T1900Z-100921T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 124 AM MDT MON SEP 20 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM MDT THIS AFTERNOON TO 7 PM MDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH THAT WAS IN EFFECT. * CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED TO AFFECT FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR THIS AFTERNOON. * WIND GUSTS EXCEEDING 25 MPH...POSSIBLY NEAR 35 MPH...ARE LIKELY THIS AFTERNOON. * AFTERNOON RELATIVE HUMIDITY LEVELS ARE EXPECTED TO DROP INTO THE LOWER TEENS ALONG AND WEST OF HIGHWAY 61 THIS AFTERNOON. * LOW RELATIVE HUMIDITY LEVELS AND WIND GUSTS OVER 25 MPH WILL CREATE CREATE HAZARDOUS FIRE CONDITIONS. OPEN BURNING IS NOT RECOMMENDED AND ANY FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SPRINGER HTTP://WEATHER.GOV/NORTHPLATTE
2 follow-up statements
078 WWUS83 KLBF 202048 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT MON SEP 20 2010 .THE COMBINATION OF LOW RELATIVE HUMIDITY AND WINDY CONDITIONS ALONG THE LEE SIDE SURFACE TROUGH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN NEBRASKA WEST OF STATE HIGHWAY 61. ALSO MAY SEE AN ISOLATED DRY LIGHTNING STRIKE OVER THE EASTERN PANHANDLE THIS EVENING. NEZ204-210100- /O.CON.KLBF.FW.W.0007.000000T0000Z-100921T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 248 PM MDT MON SEP 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204... * CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED TO AFFECT FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR EARLY THIS EVENING. * WIND GUSTS EXCEEDING 25 MPH...POSSIBLY NEAR 35 MPH...ARE LIKELY THIS EVENING. * RELATIVE HUMIDITY LEVELS ARE AROUND 15 PERCENT AND WILL REMAIN LOW UNTIL SUNSET. * LOW RELATIVE HUMIDITY LEVELS AND WIND GUSTS OVER 25 MPH WILL CREATE CREATE HAZARDOUS FIRE CONDITIONS. OPEN BURNING IS NOT RECOMMENDED AND ANY FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD QUICKLY. * SMALL THREAT FOR ISOLATED THUNDERSTORMS THIS EVENING. THE LOW LEVELS ARE DRY AND THIS COMBINATION MAY RESULT IN POCKETS OF DRY LIGHTNING AS A TROUGH WORKS ACROSS THE PAN HANDLE OF NEBRASKA AND WESTERN SANDHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/NORTHPLATTE
326 WWUS83 KLBF 210102 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 802 PM CDT MON SEP 20 2010 ...RED FLAG WARNING ALLOWED TO EXPIRE... NEZ204-210215- /O.EXP.KLBF.FW.W.0007.000000T0000Z-100921T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 702 PM MDT MON SEP 20 2010 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ HTTP://WEATHER.GOV/NORTHPLATTE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 19, 2:42 PM MDT, 10 hours 42 minutes earlier.
Area forecast discussion, Sep 19, 2:42 PM MDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 PM CDT SUN SEP 19 2010 .DISCUSSION... STRATUS/COOL AIRMASS HOLDING IN PLACE AT 19Z THIS AFTERNOON ACROSS MAJORITY OF CWA...THO SOME BINOVC AND ERROSION TAKING PLACE IN THE WEST. SOME CONCERN LOOKING AT SOUNDINGS/CROSS SECTIONS AND SREF PROBS ABOUT STRATUS BUIDING WEST AND FOG FORMING ALONG AT LEAST THE EDGE. VERY DRY LAYER ALOFT AND WHEN COMBINED WITH MOIST PBL SHOULD LEAD TO FOG FORMATION...ONLY PROBLEM 50+ KT LLVL JET WILL BE FORMING OVERNIGHT AND THIS MIXING MAY BE ENOUGH TO KEEP VSBYS UP. ATTM PLANNING ON SOME PATCHY FOG WORDING WITH LOW CONFIDENCE WITH BETTER CHANCES MOST LIKLEY OVER THE NORTH CENTRAL ZONES WHERE MOISTURE WILL BE THE THICKEST. IN THE NEAR TERM THE MAIN CONCERN WILL BE ASSOCIATED WITH TRANSITION OF THE UPPER SYSTEM JUST NOW ARRVING TO THE PAC NW...INTO THE HIGH/NORTHERN PLAINS OVER THE NEXT 36 HOURS OR SO. H5 ANALYSIS SHOWED THIS TROF ALONG THE WEST COAST WITH MAIN ENERGY OFF THE OR/WA COAST WITH MODERATELY STRONG EML EXTENDING FROM EASTERN GREAT BASIN TO BLACK HILLS REGION. TOMORROW AS THE TROF APPROACHES THE HIGH PLAINS...THE EML WILL STRENGHTEN AND MOVE OVER WESTERN NEB. THIS WILL PROVIDE A CAP FOR MOST OF THE AFTERNOON TO LIMIT CONVECTION BUT ENHANCE THE DRY LINE THAT WILL BE MOVING INTO THE EASTERN PANHANDLE BY MID AFTERNOON AND DROP RH LEVELS INTO THE TEENS. IN THE STRONGLY MIXED ATMOSPHERE WIND GUSTS ACROSS THE WEST SHOULD EXCEED 25 AND BRING FIRE WEATHER CONDITIONS TO CRITICAL LEVELS AS TEMPERATURES LOOK TO PUSH INTO THE LOWER 90S. AHEAD OF THE SFC BOUNDARY STRONG SOUTHERLY WINDS WILL KEEP RH LEVEL HIGHER EAST OF HIGHWAY 61 BUT A TIGHT PRESS GRAD OVER CENTRAL AND EASTERN NEB LOOKS TO BRING IN WINDY CONDITIONS...AND SOME CASE COULD BE HAD FOR WIND ADVY IS GUIDANCE CONTINUES THE UPWARD TREND ALONG AND EAST OF HIGHWAY 183. THE NEXT COOL FRONT WILL PUSH INTO NORTHERN CWA EARLY MONDAY EVENING...ANOTHER CONCERN WITH THE DRY CONDITIONS...AND THIS COULD SPARK A FEW STORMS ACROSS CENTRAL SANDHILLS INTO THE SOUTHWEST AND NORTH CENTRAL INTO THE EVENING HOURS. OVERALL INSTABILITY/SHEAR COMBO SEEMS LIMITED ENOUGH TO KEEP THE SVR THREAT FAIRLY ISOLATED THOUGH WITH DEEPLY MIXED ATMOSPHERE IN THE WEST SOME WIND THREAT MAY BE REALIZED. FRONT SHOULD SETTLE SOUTH OF CWA BRINGING QUIET WX IN FOR TUESDAY BUT RETURN FLOW UP THE HIGH PLAINS AROUND THE SFC HIGH WILL BEGIN TUESDAY NIGHT. THIS IS WHERE NEAR TERM MODELS BEGIN TO DIVERGE WITH GFS/EURO SHOWING SFC LOW OVER WYOMING AND NAM KEEPING STRONGER HIGH PRESSURE BUILT INTO THE OVER NORTHERN PLAINS AND FRONT FARTHER WEST. THIS BOUNDARY WOULD BE FOCUS FOR CONVECTION AND HAVE KEPT THE SMALL POPS IN WESTERN ZONES WED MORNING SIMILAR TO GFS/EURO SOLN. UPPER JET...ENERGY EJECTING FROM THE DIGGING WESTERN CONUS TROF SHOULD KEEP CONVECTIVE THREAT IN FOR THE WED BUT THE BETTER CHANCES FOR THE FORECAST PERIOD LOOK TO COME WEDNIGHT AS THE MAIN UPPER TROF TRANSITIONS FROM EASTERN GREAT BASIN TO THE WESTERN PLAINS. AGAIN AFTER FROPA THERE SHOULD BE SOME FAIRLY QUIET AND SEASONABLE WEATHER. MODELS HINTING AT SOME QPF EVENT FRIDAY NIGHT AS AGAIN RETURN FLOW BRINGS MOISTURE BACK INTO THE REGION. EURO SOLN STILL MUCH DIFFERENT THAN MOST OTHER SOLNS BRINING A MUCH STRONGER TROF INTO THE REGION WHICH IT ACTUCALLY CLOSES OFF INTO THE WEEKEND OVER THE CENTRAL/SOUTHERN PLAINS. GFS REMAIN PROGRESSIVE. && .AVIATION... LOW STRATUS STRUGGLING TO ERODE EXCEPT FOR FAR WESTERN NEBRASKA THIS AFTERNOON. DEPTH OF STRATUS AND COOLER TEMPS LIKELY TO KEEP STRATUS IN THROUGH THE REMAINDER OF THE DAY FOR THE TAF SITES...WITH A BRIEF EXCEPTION POSSIBLE EARLY THIS EVENING. IF THERE IS SOME CLEARING EARLY...EXPECT A RETURN OF MVFR CIGS THIS EVENING AS STRATUS FILLS BACK WESTWARD. CIGS WILL CONTINUE TO LOWER OVERNIGHT...WITH AREAS DROPPING TO IFR. ALSO EXPECTING SOME MVFR VSBY TO DEVELOP OVER SOUTHWEST INTO CENTRAL NEB...INCLUDING THE KLBF TAF. CIGS AND VSBY TO FINALLY LIFT TO VFR TOMORROW AFTERNOON ACCOMPANIED BY WARMER TEMPS. && .FIRE WEATHER... FAVORED PATTERN OF UPPER RIDGE BREAKING DOWN AND SURFACE TROF MOVING INTO WESTERN FIRE ZONES HAS LED TO ISSUANCE OF FIRE WEATHER WATCH ACROSS FIRE ZONE 204. STRONG MIXING TO DRY LAYERS ALOFT SHOULD ALLOW RH LEVELS TO DROP INTO THE LOWER TEENS ACROSS WESTERN AND PORTIONS OF EASTERN PANHANDLE ON MONDAY AFTERNOON...WHILE MIXING DOWN WIND GUSTS IN EXCESS OF 25 MPH...AND THE FORMATION OF CRITICAL FIRE CONDITIONS. ALSO AN APPROACHING FRONT WILL PROVIDE A WIND SHIFT TO THE NORTH IN THE EVENING HOURS WHICH COULD LEAD TO ADDITIONAL PROBLEMS IF FIRE STARTS HAVE OCCURRED. AND LASTLY THERE WILL BE SOME STORM FORMATION ALONG THE FRONT WHICH WILL PROVIDE THE AVENUE FOR ADDITIONAL STRONG...ERRATIC GUSTY WINDS. && .LBF WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR FIRE ZONE 204 FROM 18Z MONDAY TO 02Z TUESDAY. && 13/MASEK
Hazardous weather outlook, Sep 19, 4:00 AM MDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 500 AM CDT SUN SEP 19 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-201000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 500 AM CDT SUN SEP 19 2010 /400 AM MDT SUN SEP 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A WARM FRONTAL BOUNDARY MAY SERVE AS THE FOCUS FOR A FEW SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING AS A LOW LEVEL JET STRENGTHENS OVER NORTH CENTRAL NEBRASKA. SEVERE WEATHER IS NOT ANTICIPATED FROM ANY STORM THAT MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS CAN BE EXPECTED ON MONDAY EVENING AS A SYSTEM CROSSES THE NORTHERN PLAINS. HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM ANY STORM THAT DEVELOPS...HOWEVER ENOUGH INSTABILITY AND SHEAR WILL EXIST THAT A SEVERE STORM IS POSSIBLE. GENERAL STORM DEVELOPMENT IS EXPECTED ONCE AGAIN ON WEDNESDAY AND THURSDAY...AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:36 AM MDT | Wind Advisory | LBF | Boyd, Custer, Garfield, Holt, Loup, Wheeler | 16 hr |
Nearby
Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.